MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-14-050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Test Result (2695); No Code Available (3191)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle claim submission form alleges elevated metal ions and infection.After review of medical records patient was revised to address infected right total hip replacement.Revision notes reported a septic with infected right hip and positive blood cultures.There was more purulent material.The remainder of the hip did show a lot of hematoma.4 units of blood given for the intraop blood loss as well as the preop anemia.Surgical pathology reported of acute inflammation, doi: (b)(6) 2008; dor: (b)(6) 2019 (right hip).2nd stage revision was performed on (b)(6) 2019 for the removal of cement spacer, conversion to total hip replacement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.

Brand Name
TRI-LOCK BPS SZ 5 HI OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10241969
Report Number1818910-2020-15229
Device Sequence Number2496371
Product Code KWA
UDI-Device Identifier10603295001072
UDI-Public10603295001072
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012-14-050
Device Catalogue Number101214050
Device Lot NumberC4BBV1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+5; PINNACLE 100 ACET CUP 58MM; PINNACLE MTL INS NEUT40IDX58OD; TRI-LOCK BPS SZ 5 HI OFFSET; 12/14 ARTICUL 40MM M SPEC+5; PINNACLE 100 ACET CUP 58MM; PINNACLE MTL INS NEUT40IDX58OD; TRI-LOCK BPS SZ 5 HI OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR